Hydroxychloroquine causes bad stomach issues

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

waisy99
New Member


Date Joined Jan 2017
Total Posts : 1
   Posted 1/11/2017 2:30 PM (GMT -6)   
Hello Everyone-

I just joined the site and was hoping anyone would have any recommendations to help with the side effects. I recently was diagnosed with lupus at 41. Doctor prescribed Hydroxychloroquine 400MG, which is the generic, not Plaquenil. I have been on this medication for about two months now and its causing severe diarrhea. I take the medication right after a meal and and hour or two later i am sick to my stomach. I have been to the bathroom about 5 times since 1 pm and it's 3:30 pm only. I read on another thread that you take it with milk. Does anyone have any advice or recommendations?

Thank you.

Wai

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7470
   Posted 1/11/2017 4:49 PM (GMT -6)   
It's very common to have stomach issues that settle down in 5-10 days, especially on the generics - most people do better on the name brand, Plaquenil. If it lasts more than 10 days contact your Dr & try the name brand if you can.

You can try something over-the-counter to address the stomach issues, or your Dr may recommend something.

Plaquenil may interact with acetaminophen, cancer medications, tuberculosis medications, birth control pills or hormone replacement therapy, arthritis medications, ACE inhibitors, antibiotics, antifungals, cholesterol medications, HIV/AIDS medications, NSAIDs (non-steroidal anti-inflammatory drugs), or seizure medications. So if you are taking any other these it may be contributing to stomach upset.

Best wishes
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2000
DIAGNOSING LUPUS & HW's LUPUS 101
"Life is far too important to be taken seriously." - Oscar Wilde

10bmd10
Regular Member


Date Joined Oct 2016
Total Posts : 25
   Posted 1/12/2017 6:16 AM (GMT -6)   
Yep. I've been on the generic at 200 mgs for 6 days now. I pretty much alternate between it coming out one end or the other... and it makes my Lupus symptoms feel worse. BUT. I understand it takes a long time to work. If I have to suffer a little more for a couple months to suffer a lot less long term, I think it's worth it.

Yes, though, I too am having the side effects after just starting it up
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 19, 2017 10:41 AM (GMT -6)
There are a total of 2,884,192 posts in 316,467 threads.
View Active Threads


Who's Online
This forum has 157596 registered members. Please welcome our newest member, rogerdpack.
422 Guest(s), 20 Registered Member(s) are currently online.  Details
Michelejc, bmoberg337, LymeBug21, Lapis_29, 07kr5, Casa11, tickbite666, Michael_T, mm57553, dar2017, ks1905, Hardlyrob, noorjahan, Sono, MistyMountainHop, k07, Tall Allen, straydog, joee, mcloud


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer